Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2018, 8:52 PM EDT for 7 counties in Georgia; Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 8:52 PM EDT (00:52 UTC)
- Expired
- Jun 25, 2018, 9:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:15 PM EDT | TSTM WND DMG | Ulmer, SC | TREE REPORTED DOWN ON HIGHWAY 321 IN THE TOWN OF ULMER. |
| Jun 25, 9:22 PM EDT | TSTM WND DMG | Sycamore, SC | TREE REPORTED DOWN ON HIGHWAY 321 NEAR THE INTERSECTION WITH MAIN STREET IN SYCAMORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WUUS52 KCHS 260052
SVRCHS
GAC031-043-103-109-165-251-267-SCC005-029-049-260145-
/O.NEW.KCHS.SV.W.0038.180626T0052Z-180626T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
852 PM EDT MON JUN 25 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Screven County in southeastern Georgia...
Evans County in southeastern Georgia...
Bulloch County in southeastern Georgia...
Jenkins County in southeastern Georgia...
Candler County in southeastern Georgia...
Effingham County in southeastern Georgia...
Tattnall County in southeastern Georgia...
Hampton County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Allendale County in southeastern South Carolina...
* Until 945 PM EDT.
* At 851 PM EDT, severe thunderstorms were located along a line
extending from 12 miles northwest of Barnwell to near Mount Vernon,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement reports. Multiple reports of trees blown
down.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Statesboro, Reidsville, Metter, Allendale, Millen, Sylvania,
Hampton and Claxton.
This warning includes...
I-16 between mile markers 96 and 130.
I-95 in South Carolina near mile marker 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3252 8215 3254 8203 3260 8200 3281 8215
3292 8208 3295 8186 3291 8176 3304 8156
3310 8161 3316 8154 3312 8120 3303 8108
3310 8095 3306 8090 3317 8080 3307 8065
3209 8184 3208 8221 3218 8218 3235 8225
TIME...MOT...LOC 0051Z 274DEG 40KT 3341 8146 3212 8260
HAIL...0.75IN
WIND...60MPH
$$
JRL2 follow-up statements
914
WWUS52 KCHS 260118
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
918 PM EDT MON JUN 25 2018
GAC031-043-103-109-165-251-267-SCC005-029-049-260145-
/O.CON.KCHS.SV.W.0038.000000T0000Z-180626T0145Z/
Screven GA-Evans GA-Bulloch GA-Jenkins GA-Candler GA-Effingham GA-
Tattnall GA-Hampton SC-Colleton SC-Allendale SC-
918 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SCREVEN...EVANS...BULLOCH...JENKINS...CANDLER...EFFINGHAM...
TATTNALL...HAMPTON...COLLETON AND ALLENDALE COUNTIES...
At 917 PM EDT, severe thunderstorms were located along a line
extending from near Denmark to 7 miles south of Lyons, moving east at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Statesboro, Reidsville, Metter, Allendale, Millen, Sylvania, Hampton
and Claxton.
This warning includes...
I-16 between mile markers 96 and 130.
I-95 in South Carolina near mile marker 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3252 8215 3254 8203 3260 8200 3281 8215
3292 8208 3295 8186 3291 8176 3304 8156
3310 8161 3316 8154 3312 8120 3303 8108
3310 8095 3306 8090 3317 8080 3307 8065
3209 8184 3208 8221 3218 8218 3235 8225
TIME...MOT...LOC 0117Z 288DEG 26KT 3329 8111 3210 8228
HAIL...<.75IN
WIND...60MPH
$$106
WWUS52 KCHS 260140
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
940 PM EDT MON JUN 25 2018
GAC031-043-103-109-165-251-267-SCC005-029-049-260149-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-180626T0145Z/
Screven GA-Evans GA-Bulloch GA-Jenkins GA-Candler GA-Effingham GA-
Tattnall GA-Hampton SC-Colleton SC-Allendale SC-
940 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...EVANS...BULLOCH...
JENKINS...CANDLER...EFFINGHAM...TATTNALL...HAMPTON...COLLETON AND
ALLENDALE COUNTIES WILL EXPIRE AT 945 PM EDT...
The storms which prompted the warning will have weakened below
severe limits by 945 pm and will no longer pose an immediate threat
to life or property. Therefore the warning will be allowed to
expire. However gusty winds and heavy rain are still possible with
these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3252 8215 3254 8203 3260 8200 3281 8215
3292 8208 3295 8186 3291 8176 3304 8156
3310 8161 3316 8154 3312 8120 3303 8108
3310 8095 3306 8090 3317 8080 3307 8065
3209 8184 3208 8221 3218 8218 3235 8225
TIME...MOT...LOC 0139Z 274DEG 40KT 3328 8088 3209 8205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:28 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 25, 8:28 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Charleston SC 828 PM EDT Mon Jun 25 2018 .SYNOPSIS... A cold front will slowly slide over the Coastal Plain of South Carolina and Georgia by Tuesday afternoon. The rest of the week is expected to see high pressure inland with broad low pressure along the coast. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Early this evening: Much of the convection from the afternoon has dissipated across the forecast area, except for an area in Tattnall County including Reidsville. However, we are far from done with thunderstorms for the night as regional radar shows robust development to the north and northwest. Additional development and the overall evolution through the rest of the evening will be driven by boundary collisions and interactions. The most significant outflow boundary interaction appears to be just getting started across the Midlands and just inland of our southeast Georgia counties. So far, the HRRR appears to be doing a good job and it shows an intensifying line pushing into Jenkins/Screven/Allendale counties in the 9-10pm time frame. Perhaps the biggest question revolves around what environment this line will move into given the amount of thunderstorm activity there was earlier today. This far inland tier of the forecast area certainly saw the least amount of coverage this afternoon and stands to have the greatest severe weather threat this evening. As you move closer to the coast, the environment is likely worked over based on the high coverage of strong convection there was earlier today. Therefore, the highest severe threat is likely along and inland of I-95, including northern Berkeley County. Current expectation is that thunderstorms should weaken as they track to the east and southeast, with a lesser severe threat closer to the coast. The main threat remains damaging wind gusts, especially where storms can organize and produce a well defined cold pool. Will update the Hazardous Weather Outlook accordingly. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Tuesday: A shallow H5 shortwave trough is forecast to ripple across the Coastal Plain of the Carolinas and Georgia Tuesday afternoon. At the sfc, broad low pressure is expected to develop along the Carolina coast as a ridge builds SW across the foothills. This pattern should support SE winds across the CWA, likely supporting a early to mid sea breeze across the coastal counties. Scattered thunderstorms are forecast to develop along the sea breeze during the afternoon hours. However, scattered to numerous thunderstorms are forecast to develop over the foothills during the mid to late afternoon. Once these storms develop, they should track SE across the Midlands during the late afternoon/early evening. The combination of a convective driven cold pool and weak cold front should yield a well developed line of thunderstorms. I will forecast PoPs to range from likely across the SC Lowcountry to solid chc across SE GA. These storms are expected to develop into a linear cluster, possibly yielding damaging wind gusts. Highs are forecast to range from the upper 80s across the northern CHS Tri-County to the mid 90s within the Altamaha basin. Wednesday: H5 ridge is forecast to begin to build across SE GA, reaching 590 DM. To the north, zonal flow should develop across SC as a broad mid level trough ripples over the southern Appalachians. Forecast soundings indicate that a subsidence inversion centered around H9 will slowly weaken through the afternoon. It appears that scattered storms will develop along and ahead of a sea breeze, supporting 30-40 PoPs. Using a blend of MOS, high temperatures should generally range between 90-94. Thursday: Mid level trough is expected to slide east as ridging build across the Mississippi River Valley. Flow in the wake of the trough should turn from the NW, resulting in downslope flow. The combination of the NW winds and weakness in the mid levels should yield a lee trough at the sfc. Dewpoints should pool in the mid 70s across the CWA. High temps are expected to reach the mid 90s with the downslope H85 winds, yielding Heat Index values around 105. Some relief from the heat may occur under and around scattered afternoon and evening thunderstorms. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Guidance indicates that a large H5 ridge will build across the East Coast of the US through the medium range. However, the GFS and ECMWF does show a weakness in the ridge across the Deep South, leaving a large area of deep moisture. Temperatures may range in the mid 90s on Friday, then should favor near normal values through the rest of the period. I will forecast diurnal scattered thunderstorms each day. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Earlier thunderstorm activity has either diminished or moved away from the terminals. The main question is will additional thunderstorms impact the terminal late this evening as a line of thunderstorms moves in from the north and northwest. Current thinking is that thunderstorms will weaken as they get further to the east, and KSAV has the best chance for additional thunderstorm impacts in the 01-04 time frame. Through the rest of the night, VFR conditions should prevail. There will be another chance of thunderstorms at or near the terminals Tuesday afternoon and evening. Extended Aviation Outlook: Thunderstorm impacts likely through Tuesday night, especially at KCHS. Otherwise mainly typical afternoon/evening thunderstorm chances. && .MARINE... Tonight: Mariners should remain alert for possible Special Marine Warning this evening as the tail end of a MCS moves across the northern waters. Otherwise, south to southwest winds will continue with speeds 15 kt or less with seas 2-3 ft. Tuesday through Saturday: Weak pressure gradient will support winds generally between 5-10 kts. Wave heights are forecast to range between 1-2 ft within 10 NM to 2-3 ft beyond 10 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...NED LONG TERM...RJB AVIATION...BSH/NED MARINE...ST/NED
Hazardous weather outlook, Jun 25, 8:37 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 837 PM EDT Mon Jun 25 2018 GAZ087-088-099>101-114-115-SCZ040-042>045-270045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton-Inland Colleton-Dorchester-Inland Berkeley- 837 PM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: An additional round of thunderstorms will move into southeast Georgia and southeast South Carolina through the remainder of the evening. The primary threat from these thunderstorms will be damaging wind gusts. The highest risk of severe weather will generally away from the coast, especially inland of Interstate 95 closer to the Midlands through approximately midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Excessive Heat: The combination of temperatures and humidity could lead to heat indices reaching 105 degrees or higher starting Thursday. Therefore Heat Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ116>119-137>141-SCZ047>052-270045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 837 PM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Excessive Heat: The combination of temperatures and humidity could lead to heat indices reaching 105 degrees or higher starting Thursday. Thus, Heat Advisories will be possible. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 6:44 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 SE ROBERTVILLE 32.57N 81.18W
06/25/2018 JASPER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
HIGHWAY 321 BETWEEN ROBERTVILLE AND HIGHWAY 601.
&&
EVENT NUMBER CHS1800498
BSHLocal storm report, Jun 25, 6:48 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 1 SSW JEDBURG 33.04N 80.25W
06/25/2018 DORCHESTER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
MALLARD ROAD NEAR THE INTERSECTION WITH ORANGEBURG ROAD.
&&
EVENT NUMBER CHS1800499
BSHLocal storm report, Jun 25, 7:07 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 WNW HENDERSONVILLE 32.82N 80.80W
06/25/2018 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
EDWARD ROAD NEAR THE INTERSECTION WITH BLACK CREEK ROAD.
THE TREE WAS BLOWN DOWN BY THUNDERSTORM OUTFLOW.
0555 PM TSTM WND DMG 5 SSW RUFFIN 32.94N 80.85W
06/25/2018 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
BETHEL ROAD NEAR BETHEL CHURCH. THE TREE WAS BLOWN DOWN
BY THUNDERSTORM OUTFLOW.
&&
EVENT NUMBER CHS1800500
EVENT NUMBER CHS1800501
BSHLocal storm report, Jun 25, 7:10 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 2 NW BROOKLET 32.40N 81.69W
06/25/2018 BULLOCH GA 911 CALL CENTER
THREE TREES DOWN NEAR HIGHWAY 80 IN
STATESBORO...INCLUDING NEAR BURKHALTER ROAD, N PARKER
AVE, AND CAMBRIDGE ROAD.
&&
EVENT NUMBER CHS1800502
JMCSpecial weather statement, Jun 25, 7:11 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston SC
711 PM EDT MON JUN 25 2018
GAZ100-115-116-252345-
Bulloch-Evans-Inland Bryan-
711 PM EDT MON JUN 25 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS AND
BULLOCH COUNTIES...
At 710 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Groveland, or near Pembroke, moving
southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Pembroke, Bay, Lanier, Daisy, Groveland and Ellabell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3222 8192 3227 8161 3211 8142 3209 8175
TIME...MOT...LOC 2310Z 308DEG 23KT 3215 8171
JRLSpecial weather statement, Jun 25, 8:42 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston SC
842 PM EDT MON JUN 25 2018
GAZ087-088-099-100-SCZ040-260130-
Bulloch-Candler-Jenkins-Screven-Allendale-
842 PM EDT MON JUN 25 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
JENKINS...CANDLER AND ALLENDALE COUNTIES...
At 841 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Williston to 10 miles east of Louisville to near Ailey, and moving
southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Metter, Allendale, Millen, Sylvania, Butts, Fairfax, Portal and
Hiltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3252 8215 3256 8209 3254 8203 3260 8200
3266 8208 3281 8215 3289 8212 3292 8208
3295 8186 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8120 3304 8109
3275 8148 3232 8223 3233 8224 3235 8225
TIME...MOT...LOC 0041Z 303DEG 26KT 3347 8152 3302 8223 3222 8259
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:42 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.